Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 30, 2000, 8:59 AM EST for McIntosh County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2000, 8:59 AM EST (13:59 UTC)
- Expired
- Mar 30, 2000, 9:30 AM EST
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County McIntosh County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 471 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 301401 SVRCHS GAC191-301430- BULLETIN...IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 859 AM EST THU MAR 30 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA. * UNTIL 930 AM EST. * AT 855 AM EST...DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF THE MCINTOSH COUNTY LINE IN LONG COUNTY EAST OF HIGHWAY 57... MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JONES AROUND 915 AM. DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. EVT/MJR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:15 AM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Mar 30, 3:15 AM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 315 AM EST THU MAR 30 2000 A FEW SWRS OVR BERKELEY/ERN CHS CTY MOVG NE...WHILE AN AREA OF SWRS WTH A FEW TSTMS MOVG ACRS SRN PTNS OF CWA ATTM...MOVG ALNG QUICKLY THO. THE SRN AREA SHD BE OFFSHORE BY 330 AM...JUST IN TIME FOR ANOTHER LARGER AREA TO MOV ACRS A GOOD PTN OF CWA. THIS NEW AREA HAS DVLPD QUICKLY AND HAS VRY COLD TOPS...TO -60C. WL MONITOR THIS CLOSELY AS AREA APPROACHES. TLH JUST REPORTED HISTORY OF SM HAIL WTH THESE STORMS. MST OF GA ZNS ARE IN SLGT RISK OF SVR PER SPC. THE AREA IS MOVG AT 45-50 KTS...SO SHD MOV THRU WTHIN A COUPLE OF HRS AFT ARRIVAL. ON STLT...MAIN VORT MX STILL DVLPG ACRS MS/WRN AL WTH LOTS OF LTNG ACTIVITY AND SEVERAL AREAS OF ENHANCED CLDS. LOW PRES ACRS XTRM ERN LA/WRN MS WTH FNT XTNDG ACRS SRN MS/GA TO ACRS CWA. LGT S/SE WNDS ALNG SC/GA CST WTH LGT N/NE WNDS ACRS MIDLANDS... SO FNT SOMEWHERE IN THERE. AS FOR THE REST OF THE FCST...MDLS IN PRETTY GOOD AGREEMENT. AVN STILL APPEARS TO BE A BIT FAST WTH MVMNT OF SFC LOW...THO ETA/NGM STARTING TO PICK UP SPEED. SEEING WHAT IS HAPPENING ON RADAR/STLT... APPEARS THAT QUICKER MVMNT MAY BE THE WAY TO GO ESP CONSIDERING CRNT ZONAL UPR FLOW. THIS UPR FLOW WL BEND MORE NW OVR TIME AS UPR RDGG DVLPS ACRS CNTRL U.S. GOOD AREAS OF LIFT AHD AND ASSOCD WTH LOW. FEEL THAT A BLEND OF ETA/NGM IS THE WAY TO GO THIS MRNG. MOST OF PCPN WTH AND E OF LOW...WHICH IS WHAT IS HAPPENING CRNTLY. NGM SHOWS THIS PTTN NICELY. BOTH MDLS MOV PCPN/LIFT OFF CST BY 06Z...WTH A LTL LEFTOVER PCPN TNGT. WTH ADDED HEATING TDY AND GOOD INSTABILITY ACRS ENTR RGN...WL GO WTH CAT POPS FOR ENTR RGN TDY...ESP WTH FNT IN OUR VCNTY. FWC WAY TOO LOW OVR GA PTN...WL GO BLO 100 PCT GIVEN BY FAN. FOR TNGT...WL KEEP LOW CHC POPS IN EARLY...CLOSER TO FWC AGAIN. QUESTION FOR LTR TNGT AND FRI WL BE AMT OF CLRG TO MOV IN WTH HIGH PRES TO N OF RGN AND NE FLOW DVLPG. BOTH ETA/NGM GIVE LGT PW BUT LOW POPS ON BOTH FWC AND FAN. WL LEAN TWD THIS FOR FRI AND GO WTH PTLY CLDY SKIES. AS FOR TEMPS...BIG DIFFERENCES BTWN FAN AND FWC. CRNT TEMPS ALREADY CLOSE TO WRMR FWC...BUT QUESTION HOW WRM THEY WL GO BECAUSE OF CLD COVER. WL PROB STICK CLOSE TO PREV FCST...WHICH IS BTWN FWC/FAN TEMPS FOR TDY. TEMPS THE REST OF THE WAY ARE CLOSE...AND SEE NO REASON TO VARY MUCH FM THEM. THANKS FOR THE COORD...TLH. CWF...WNDS ARE S ARND 10 KT AT 40 MILE BUOY...BUT UP TO 21 KT AT GRAYS REEF. SOME GRAD MOVG THRU TO SUPPORT HIER WNDS...BUT SHD DROP OFF IN NXT COUPLE OF HRS. WILL CONTINUE SRLY WINDS TODAY SHIFTING TO N TONIGHT THEN NE ON FRI. GRADIENT LOOKS TO TIGHTEN AND INCREASE SRLY WINDS AHEAD OF THE FRONT BUT AT THIS PT PLAN TO KEEP CONDITIONS BELOW SMALL CRAFT ADVISORY LEVELS. ONLY MINOR TWEAKS TO PREVIOUS FCST MAINLY TO WIND DIRECTION. PRELIM CCF CHS WB 073/055 070/051 075 268300 SAV TB 076/055 072/050 077 269300 CHL WB 070/060 070/055 072 268300 NBC WB 074/056 071/051 074 268300 .CHS... SC...NONE. GA...NONE. EVT/SLF
In the hours before
Special weather statement, Mar 30, 8:00 AM EST, 59 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-302100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 800 AM EST THU MAR 30 2000 IN SOUTHEAST GEORGIA... LOW PRESSURE WILL MOVE ALONG A STATIONARY FRONT ACROSS THE REGION THIS AFTERNOON AND EARLY TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST GEORGIA THROUGH THIS AFTERNOON. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO POSSIBLY SEVERE. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL RANGING FROM PEA TO DIME SIZED. IN SOUTH COASTAL SOUTH CAROLINA... SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED AT THIS TIME. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... EMERGENCY MANAGEMENT AGENCIES AND SPOTTERS SHOULD REMAIN ALERT. STAY TUNED TO NOAA WEATHER RADIO OR YOUR RADIO OR TELEVISION STATION FOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER[ SERVICE. EVT
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:36 AM EST | Tornado Warning | CHS | Long | 29 min |
| Mar 30, 9:08 AM EST | Severe Thunderstorm Warning | CHS | Liberty | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.